Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2011, 2:23 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 2:23 AM CDT (07:23 UTC)
- Expired
- Jun 7, 2011, 3:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:55 AM CDT | HAIL 1 | 6 Nnw Duluth, MN | LARGEST STONES QUARTER SIZE. HAIL FELL FOR 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162
WUUS53 KDLH 070723
SVRDLH
MNC017-137-WIC031-070815-
/O.NEW.KDLH.SV.W.0083.110607T0723Z-110607T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
223 AM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
SOUTHEASTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
NORTHEASTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 315 AM CDT
* AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR INDEPENDENCE...OR 22 MILES NORTHWEST OF DULUTH...AND
MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FISH LAKE AND TWIG AROUND 230 AM CDT.
FREDENBERG AND ISLAND LAKE AROUND 235 AM.
WILD RICE LAKE AROUND 240 AM.
ARNOLD AROUND 245 AM.
DULUTH...PROCTOR AND HERMANTOWN AROUND 250 AM.
FRENCH RIVER AND PALMERS AROUND 255 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4671 9233 4685 9268 4718 9240 4700 9180
4691 9180 4690 9187 4678 9208 4675 9208
4671 9203 4669 9192 4670 9179 4676 9157
4654 9169
TIME...MOT...LOC 0722Z 286DEG 43KT 4698 9244
WIND...HAIL 60MPH 1.50IN
$$
MELDE2 follow-up statements
979
WWUS53 KDLH 070746
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
246 AM CDT TUE JUN 7 2011
MNC017-137-WIC031-070815-
/O.CON.KDLH.SV.W.0083.000000T0000Z-110607T0815Z/
CARLTON MN-DOUGLAS WI-ST. LOUIS MN-
246 AM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ST. LOUIS...NORTHEASTERN DOUGLAS AND NORTHEASTERN CARLTON COUNTIES
UNTIL 315 AM CDT...
AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HERMANTOWN...OR 9 MILES NORTHWEST OF DULUTH...MOVING SOUTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HERMANTOWN AROUND 245 AM CDT.
DULUTH...ARNOLD...PROCTOR AND WEST DULUTH AROUND 250 AM.
SUPERIOR AROUND 305 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4671 9233 4685 9268 4718 9240 4700 9180
4691 9180 4690 9187 4678 9208 4675 9208
4671 9203 4669 9192 4670 9179 4676 9157
4654 9169
TIME...MOT...LOC 0745Z 300DEG 32KT 4686 9224
WIND...HAIL 60MPH 1.00IN
$$
MELDE814
WWUS53 KDLH 070811
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
311 AM CDT TUE JUN 7 2011
MNC017-137-WIC031-070821-
/O.EXP.KDLH.SV.W.0083.000000T0000Z-110607T0815Z/
CARLTON MN-DOUGLAS WI-ST. LOUIS MN-
311 AM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LOUIS...
NORTHEASTERN DOUGLAS AND NORTHEASTERN CARLTON COUNTIES WILL EXPIRE AT
315 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4671 9233 4685 9268 4718 9240 4700 9180
4691 9180 4690 9187 4678 9208 4675 9208
4671 9203 4669 9192 4670 9179 4676 9157
4654 9169
TIME...MOT...LOC 0811Z 300DEG 32KT 4679 9182
$$
MELDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 7, 12:42 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1242 AM CDT TUE JUN 7 2011 .AVIATION...06/07/06Z ISSUANCE... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE EXCEPTIONS WILL CONTINUE TO BE SOME LOCAL IFR/MVFR CONDITIONS WITH ANY THUNDERSTORMS...AND SOME FOG AROUND LAKE SUPERIOR TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT...AND SOME MAY BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. A WARM FRONT WILL BE LIFTING NORTH TONIGHT...AND WILL CONTINUE NORTH ON TUESDAY. MUCH OF THE NORTHLAND MAY BE CAPPED ON TUESDAY INTO THE EVENING... WITH FAR NORTHERN MINNESOTA MOST LIKELY TO SEE STORMS TUESDAY AFTERNOON/EVENING. && .PREV DISCUSSION... /ISSUED 831 PM CDT MON JUN 6 2011/ DISCUSSION... THUNDERSTORMS HAVE ENDED FOR THE TIME BEING. THERE ARE SEVERAL SURFACE FEATURES OF NOTE...ONE IS A WEAKENING COOL FRONT FROM FAR NORTHEAST MINNESOTA SOUTHWEST INTO SOUTHEAST SOUTH DAKOTA...WITH THE OTHER A WARM FRONT/STATIONARY FRONT THAT EXTENDS FROM SOUTHERN MINNESOTA BACK INTO SOUTH DAKOTA. THE SURFACE FLOW AROUND THE WARM FRONT IN SOUTHERN MINNESOTA HAS SHARPENED OVER THE LAST FEW HOURS...WITH MUCH OF SOUTHERN MINNESOTA STILL 90-95F WITH SOUTHERLY WINDS...AND EAST-NORTHEAST WINDS AT KAQP/KBDH/KLJH/KCFE NORTH OF THE FRONT. THERE IS STILL A LARGE AREA OF MUCAPE OF 2000-4000J/KG OVER MINNESOTA/WISCONSIN THIS EVENING...WITH 40-50KT OF DEEP LAYER SHEAR. CONDITIONS SUPPORT SEVERE STORMS OVERNIGHT...GIVEN WE GET STRONGER LIFT INTO OUR CWA WHICH SHOULD HAPPEN. BOTH THE KINL/KMPX SOUNDINGS HAD AROUND 100J/KG OF CIN AT 00Z...BUT A MODIFIED SOUNDING AT KINL FOR WARMER AND MOISTURE LOW LEVEL CONDITIONS SHOWED LITTLE CIN AND THAT WAS OBVIOUSLY SUPPORTED BY THE SEVERE STORM THAT TRACKED ACROSS CASS/NORTHERN CROW WING COUNTIES EARLIER THIS EVENING. THE CHANCE FOR SEVERE STORMS LOOKS TO INCREASE LATER TONIGHT AS THE LOW LEVEL JET DEVELOPS AND PUSHES THE WARM FRONT FURTHER NORTH. NAM SHOWS NOSE OF LLJ AFFECTING OUR SOUTHERN CWA BETWEEN 08-10Z...WITH A TIGHTENING THERMAL GRADIENT ALONG THE WARM FRONT. AS DISCUSSED IN THE SWODY1...MCS WILL BE POSSIBLE LATE TONIGHT...QUESTION IS WHAT AREA WILL GET HIT. WE HAVE THE HIGHEST POPS ALONG THE SOUTH HALF OF THE CWA...AND WE WILL LEAVE THEM AS IS FOR NOW...AND UPDATE LATE TONIGHT AS NEEDED TO ADJUST POPS. PREV DISCUSSION... /ISSUED 650 PM CDT MON JUN 6 2011/ DISCUSSION... ONE MAIN STORM WAS AFFECTING OUR CWA AS OF 645 PM CDT...AND THAT WAS OVER CASS COUNTY AND HAS PRODUCED HALF DOLLAR SIZE HAIL AROUND 630 PM. IT'S IN AN AREA OF 2000J/KG CAPE AND 40-45KT DEEP LAYER SHEAR...AND WAS FORCED BY WEAK LOW LEVEL CONVERGENCE ALONG A COLD FRONT. STORM COVERAGE WILL BE A QUESTION MARK THIS EVENING WITH FORCING RATHER WEAK UNTIL LOW LEVEL JET INCREASES LATER TONIGHT. OVERALL...THE NAM DECREASES THE SURFACE CONVERGENCE AS IT VEERS WINDS AROUND TO MORE EASTERLY OVERNIGHT WITH BETTER CONVERGENCE SOUTH OF OUR CWA. HOWEVER...INCREASING LOW LEVEL JET OVER ADVANCING WARM FRONT SHOULD INCREASE STORM COVERAGE OVERNIGHT. PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 6 2011/ DISCUSSION... WARM FRONTAL BOUNDARY OVER CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL BE INITIAL FOCUS FOR THE SHOWER AND THUNDERSTORM CHANCES THIS EVENING. ONGOING CONVECTION OVER THE WESTERN UPPER PENINSULA OF MICHIGAN COULD FORM WESTWARD ALONG AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON AFFECTING IRON AND PRICE COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. FOCUS THEN SHIFTS TO LOW PRESSURE OVER THE NORTHERN ROCKIES THAT WILL TRY TO ADVANCE THE WARM FRONT FURTHER NORTH. PROJECTED RADAR REFLECTIVITIES FROM THE HRRR AND THE 4KM WRF DEVELOP AN AREA OF SHOWERS AND THUNDERSTORMS EARLY THIS OVER EAST CENTRAL SOUTH DAKOTA. THE STORMS ARE EXPECTED TO ORGANIZE AND EXPAND IN COVERAGE ALONG THE WARM FRONT AFTER MIDNIGHT ACROSS THE SOUTHERN THIRD OF THE CWA. CONVECTION WILL EXIT THE NORTHWESTERN WISCONSIN COUNTIES TUESDAY MORNING. LARGE RANGE IN TEMPERATURES AS OUR SOUTHERN TIER COUNTIES...SOUTH OF THE WARM FRONT...WILL HAVE HIGH TEMPERATURES IN THE LOWER 90S. HIGHS ALONG THE NORTH SHORE WILL ONLY BE IN 60S WITH A STRONG EAST WIND. A COLD FRONT WILL DROP SOUTH FROM CANADA AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TUESDAY MORNING FOR OUR FAR NORTHWESTERN ZONES. QUESTION REMAINS IF THUNDERSTORMS COULD BREAK THE CAP THAT WILL BE IN PLACE SOUTH OF THE WARM FRONT. MODELS TRENDING ON THE CAP HOLDING FIRM. DID KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR THE THE SOUTHEASTERN TWO THIRDS OF THE CWA AS STORMS MAY FIRE AT THE BOUNDARY OF THE EASTERLY WINDS IN THE AFTERNOON. ANY STORMS THAT DO FORM MIGHT BE SEVERE...ESPECIALLY OVER NORTHWESTERN WISCONSIN WITH SOME 4000 J/KG TO WORK WITH. MOST OF THE CWA IS UNDER A SLIGHT RISK FOR THE DAY ONE CONVECTIVE OUTLOOK FROM SPC. LOW PRESSURE LIFTS INTO EXTREME SOUTHERN ONTARIO BY WEDNESDAY MORNING. FRONTAL BOUNDARY STALLS OVER CENTRAL WISCONSIN AND WILL CONTINUE THE SHOWER AND THUNDERSTORM CHANCES FOR PRICE AND IRON COUNTIES. RAIN SHOWERS ON THE BACK SIDE OF THIS LOW WILL MOVE INTO THE BORDERLAND ON WEDNESDAY. MUCH COOLER AND DRIER CONDITIONS ON TAP FOR ALL OF THE NORTHLAND ON THURSDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE NORTHERN PLAINS. EXTENDED...THURSDAY NIGHT THROUGH MONDAY WESTERLIES WILL STRETCH ACROSS NRN ROCKIES AND INTO GT LAKES THIS PERIOD WITH INCREASING CHANCE OF RW/TRW DEVELOPING BY END OF WEEK. ALL MDLS TAKE A MIGRATORY SHORTWAVE TROF EAST FROM NRN PLAINS INTO CWA FRIDAY NIGHT/SATURDAY. HAVE RESHAPED/ADJUSTED COVERAGE OF PREVIOUS POPS TO ACCOUNT FOR LATEST MDL CONSENSUS. HIGHEST POPS OCCUR FRI NIGHT/EARLY SAT OVER SOUTH/EASTERN CWA IN AREA OF BETTER LOW LEVEL CONVERGENCE IN BDRY LYR. USED ISO TRW IN GRIDS AS LATEST MDL FCSTS ARE NOT VERY SIGNIFICANT WITH RESPECT TO DEEP LAYER SHEAR/SBCAPE/MUCAPE. MAX TEMPS NEAR/SLIGHTLY BELOW NORMAL IN MOST OF CWA FRI/SAT BEFORE WARMING DEVELOPS UNDERNEATH BUILDING MID LVL RIDGE. ONSHORE FLOW IN LOW LEVELS WILL KEEP NEAR LAKE COMMUNITIES COOLER THROUGH THE PERIOD. && .POINT TEMPS/POPS... DLH 60 71 41 53 / 30 10 10 10 INL 57 60 35 63 / 40 30 10 10 BRD 63 71 46 66 / 10 10 10 10 HYR 68 83 42 67 / 20 10 10 10 ASX 66 80 43 62 / 20 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...BERDES EXTENDED....EOM AVIATION...EOM
Hazardous weather outlook, Jun 6, 4:01 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 401 PM CDT MON JUN 6 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 401 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER THE ENTIRE NORTHLAND. SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY AFTER MIDNIGHT ACROSS THE BRAINERD LAKES REGION THROUGH THE ST. CROIX RIVER VALLEY. THE MAIN THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. LSZ121-140>148-071030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 401 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER WESTERN LAKE SUPERIOR. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT OVER WESTERN LAKE SUPERIOR. SOME OF THE THUNDERSTORMS MAY AGAIN BECOME SEVERE. KK MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 7, 1:30 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
130 AM CDT TUE JUN 7 2011
WIZ002-070650-
BAYFIELD-
130 AM CDT TUE JUN 7 2011
...STRONG THUNDERSTORM IN THE BAYFIELD PENINSULA...
AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BARKSDALE...MOVING EAST AT
40 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
WASHBURN AND BARKSDALE BY 140 AM...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4664 9123 4677 9122 4686 9077 4679 9080
4675 9086 4672 9084 4666 9087 4665 9089
4660 9090
LAMERSSpecial weather statement, Jun 7, 1:34 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
134 AM CDT TUE JUN 7 2011
MNZ019-020-026-037-070715-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-SOUTH ITASCA-SOUTHERN
LAKE/NORTH SHORE-
134 AM CDT TUE JUN 7 2011
...LINE OF STRONG THUNDERSTORMS BETWEEN GRAND RAPIDS AND FRENCH
RIVER...
AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARBA TO FRENCH
RIVER...MOVING EAST AT 35 MPH.
A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING UP TO PENNY SIZE
HAIL...AND WIND GUSTS UP TO 40 MPH. ALL OF THE STORMS WILL PRODUCE
FREQUENT LIGHTNING AND TORRENTIAL RAIN.
THESE STORMS WERE MOVING CONTINUOUSLY OVER THE SAME AREAS...WHICH
MAY CONTRIBUTE TO SOME MINOR FLOODING OF URBAN AREAS AND LOW LYING
AREAS.
LOCATIONS IMPACTED INCLUDE...
ELMER... SILICA... CANYON...
PALMERS... TOIVOLA... PAYNE...
ISLAND LAKE... BOULDER LAKE... TWO HARBORS...
SHAW... LARSMONT... KNIFE RIVER...
KELSEY... COTTON...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4710 9342 4737 9317 4703 9161 4701 9163
4699 9169 4691 9180 4690 9187 4686 9192
4682 9202
LAMERSLocal storm report, Jun 7, 1:50 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
150 AM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL 6 W GRAND RAPIDS 47.23N 93.65W
06/07/2011 E0.88 INCH ITASCA MN PUBLIC
&&
LAMERSLocal storm report, Jun 7, 1:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
152 AM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL COHASSET 47.26N 93.62W
06/07/2011 M1.25 INCH ITASCA MN TRAINED SPOTTER
MEASURED LARGEST STONE TO BE HALF DOLLAR SIZE.
&&
LAMERSLocal storm report, Jun 7, 1:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
159 AM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL GRAND RAPIDS 47.23N 93.52W
06/07/2011 E0.75 INCH ITASCA MN TRAINED SPOTTER
&&
LAMERSSpecial weather statement, Jun 7, 2:08 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
208 AM CDT TUE JUN 7 2011
WIZ002-070745-
BAYFIELD-
208 AM CDT TUE JUN 7 2011
...MORE STRONG STORMS MOVING ACROSS NORTHERN BAYFIELD COUNTY...
AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORT WING...MOVING EAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
* THE THUNDERSTORM WILL BE NEAR...
HERBSTER BY 215 AM...
MOQUAH BY 235 AM...
BARKSDALE AND WASHBURN BY 240 AM...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4667 9155 4677 9151 4680 9141 4680 9138
4684 9129 4677 9084 4673 9084 4650 9100
LAMERSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:32 PM CDT | Special Weather Statement | DLH | Pine | 28 min |
| Jun 6, 10:54 PM CDT | Special Weather Statement | DLH | Cass | 81 min |
| Jun 6, 10:59 PM CDT | Special Weather Statement | DLH | Pine | 31 min |
| Jun 6, 11:31 PM CDT | Special Weather Statement | DLH | Pine | 44 min |
| Jun 6, 11:39 PM CDT | Special Weather Statement | DLH | Itasca | 96 min |
| Jun 6, 11:45 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 27 min |
| Jun 7, 12:06 AM CDT | Areal Flood Advisory | DLH | Cass, Itasca | 3 hr |
| Jun 7, 1:02 AM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 43 min |
| Jun 7, 1:34 AM CDT | Special Weather Statement | DLH | Saint Louis | 41 min |
| Jun 7, 1:37 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 53 min |
| Jun 7, 1:38 AM CDT | Special Marine Warning | DLH | 52 min | |
| Jun 7, 1:54 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 51 min |
| Jun 7, 1:58 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jun 7, 2:21 AM CDT | Special Marine Warning | DLH | 69 min | |
| Jun 7, 3:18 AM CDT | Small Craft Advisory | DLH | 20 hr | |
| Jun 7, 3:55 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 20 min |
| Jun 7, 6:52 AM CDT | Special Weather Statement | DLH | Saint Louis | 38 min |
| Jun 7, 7:25 AM CDT | Special Weather Statement | DLH | Lake, Saint Louis | 80 min |
| Jun 7, 7:31 AM CDT | Special Weather Statement | DLH | Itasca, Koochiching | 59 min |
| Jun 7, 8:04 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 41 min |
| Jun 7, 8:41 AM CDT | Special Weather Statement | DLH | Lake | 49 min |
| Jun 7, 9:04 AM CDT | Special Weather Statement | DLH | Koochiching | 26 min |
| Jun 7, 9:13 AM CDT | Special Marine Warning | DLH | 62 min | |
| Jun 7, 9:29 AM CDT | Special Weather Statement | DLH | Koochiching | 31 min |
| Jun 7, 9:48 AM CDT | Special Weather Statement | DLH | 27 min | |
| Jun 7, 9:53 AM CDT | Special Weather Statement | DLH | 22 min | |
| Jun 7, 10:02 AM CDT | Special Weather Statement | DLH | 43 min | |
| Jun 7, 12:19 AM CDT | Special Weather Statement | DLH | Washburn | 41 min |
| Jun 7, 1:30 AM CDT | Special Weather Statement | DLH | Bayfield | 20 min |
| Jun 7, 1:45 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 30 min |
| Jun 7, 2:08 AM CDT | Special Weather Statement | DLH | Bayfield | 37 min |
| Jun 7, 2:59 AM CDT | Special Weather Statement | DLH | Bayfield | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.